MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY
Catalog Number UNBS-6-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the ultraxx nephrostomy balloon was used percutaneously for the insertion of another manufacturer¿s 16.0fr balloon catheter for the renal pelvis.To insert the ultraxx nephrostomy balloon into the patient¿s body, the 8.5 french nephrostomy catheter previously placed prior to this procedure was removed.Then, the ultraxx nephrostomy balloon was advanced over a wire guide which was already inserted for the nephrostomy catheter.The physician attempted to inflate the device as to dilate the target, but the device could not be inflated well, it got damaged.The physician substituted a second ultraxx nephrostomy balloon (same lot as the first one); however, the second one could not be inflated and it was not visually damaged.The physician dilated the target using another cook device instead and placed the 16.0fr balloon catheter for the renal pelvis.Additional information received 04-mar-2019: the patient demographic information is unknown.The picture provided of the first device clearly shows the balloon had ruptured.No adverse effects to the patient were reported.
 
Event or Problem Description
Additional information received on (b)(6) 2019: the patient's primary disease was kidney stones.The physician did not experience any resistance upon insertion of the device.The patient outcome was favorable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.D11 ¿ concomitant device: sensor¿ ptfe-nitinol guidewire with hydrophilic tip - 0.035inch this report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new patient/event information received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications.Visual examination noted the returned device has a burst balloon 15 cm from the distal tip.A review of the device history record for lot number 9017307 showed no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history revealed two complaints associated with lot #9017307.The second complaint was opened for the second device associated with this same event.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide or any other gas.Do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Precautions do not exceed the maximum rated burst pressure (listed on label) for this balloon device.Do not preinflate the balloon.Review of the ifu and found that sufficient instruction is given to avoid bursting the balloon during use.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.To conclude, the device has the appearance of being over inflated, causing the balloon to burst.The investigation conclusion is cause not established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRAXX NEPHROSTOMY BALLOON AND SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8387656
Report Number1820334-2019-00588
Device Sequence Number14015547
Product Code LJE
UDI-Device Identifier00827002460362
UDI-Public(01)00827002460362(17)210713(10)9017307
Combination Product (Y/N)N
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2021
Device Catalogue NumberUNBS-6-15
Device Lot Number9017307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer03/05/2019
03/19/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/06/2019
03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1